[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.158.119.60. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
June 1990

Desquamative Rash in an Immunocompromised Adult

Author Affiliations

College of Medicine/University Hospital, The Milton S. Hershey Medical Center, The Pennsylvania State University, Hershey

Arch Dermatol. 1990;126(6):817-818. doi:10.1001/archderm.1990.01670300117022
Abstract

REPORT OF A CASE  We evaluated an eruption in a 61-year-old woman with scleroderma complicated by chronic renal failure. The patient also had metastatic breast carcinoma and was being treated with combination therapy that included systemic steroids. A few days prior to dermatologic evaluation, the patient was admitted for nausea, fever, and malaise. She was found to have a left-sided pleural effusion, which was drained and cultured, yielding microorganisms. Therapy with nafcillin and gentamicin was started.On the third day after hospital admission, a "rash" was noted. The patient had generalized erythema and peeling of the skin over the forearms, over areas where tape had been applied, and over the perioral and perirectal areas (Figs 1 and 2). These areas exhibited Nikolsky's sign. There were no intact bullae. The patient also had periorbital edema with a purulent discharge from both eyes. Her skin was tender to touch.A frozen

First Page Preview View Large
First page PDF preview
First page PDF preview
×